Have suffered from severe esophageal spasms for 5+ years and have had a chronic sore throat for 2.5mos. I've had a complete heart check then ear/nose/throat check, and finally a complete physical. Today I had an upper endoscopy. The doc toid me to quit taking enalapril.
After many years of esophageal spasms, I believe I've discovered the cause. I used to take Boniva monthly & had esophageal spasms sporadically. Nothing I could track or that I connected to Boniva. Several months ago, because of rising medical/medicine costs, I asked my Dr. for a generic equivalent of Boniva and was given Alendronate, to be taken weekly. The esophageal spasms increased to weekly. After all the testing described above, with nothing helping, I started tracking the spasms, discovering that they started every Tuesday (sometimes occuring on Wed. and Thurs. as well, but ALWAYs on Tues.). I was taking Alendronate on Mondays. I informed my Dr. that I would no longer take that medication and she agreed that esophageal problems can be a side effect. The last spasms I had were on Tues., Wed., Thurs. of last week. We'll see what the following week brings without taking this drug on Monday. I was able to re-start Enalapril for high blood pressure as that had nothing to do with the spasms. At least all the testing proved that I don't have another issue more serious.
- Enalapril Information for Consumers
- Enalapril Information for Healthcare Professionals (includes dosage details)
- Side Effects of Enalapril (detailed)
Search for questions
Still looking for answers? Try searching for what you seek or ask your own question.
Posted 26 Jan 2012 • 1 answer
Posted 17 Apr 2012 • 7 answers
Posted 28 Jul 2012 • 5 answers
Posted 31 Jul 2012 • 2 answers
Posted 7 Dec 2012 • 3 answers